Translator Disclaimer
July 2007 Likelihood based inference for monotone response models
Moulinath Banerjee
Ann. Statist. 35(3): 931-956 (July 2007). DOI: 10.1214/009053606000001578

Abstract

The behavior of maximum likelihood estimates (MLEs) and the likelihood ratio statistic in a family of problems involving pointwise nonparametric estimation of a monotone function is studied. This class of problems differs radically from the usual parametric or semiparametric situations in that the MLE of the monotone function at a point converges to the truth at rate n1/3 (slower than the usual $\sqrt{n}$ rate) with a non-Gaussian limit distribution. A framework for likelihood based estimation of monotone functions is developed and limit theorems describing the behavior of the MLEs and the likelihood ratio statistic are established. In particular, the likelihood ratio statistic is found to be asymptotically pivotal with a limit distribution that is no longer χ2 but can be explicitly characterized in terms of a functional of Brownian motion. Applications of the main results are presented and potential extensions discussed.

Citation

Download Citation

Moulinath Banerjee. "Likelihood based inference for monotone response models." Ann. Statist. 35 (3) 931 - 956, July 2007. https://doi.org/10.1214/009053606000001578

Information

Published: July 2007
First available in Project Euclid: 24 July 2007

zbMATH: 1133.62328
MathSciNet: MR2341693
Digital Object Identifier: 10.1214/009053606000001578

Subjects:
Primary: 62E20, 62G08, 62G20

Rights: Copyright © 2007 Institute of Mathematical Statistics

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.35 • No. 3 • July 2007
Back to Top